| Model Number |
ENF403012 |
| Medical Device Problem Code |
Activation Failure (3270)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/12/2022
Type of Reportable Event
Malfunction
Event or Problem Description
As reported by the field, during a stent assist coil embolization, an eu 4.5x28mm stent 12 mm dw tip (enc452812, 6920544) arrived at the target position and the physician tried to release it, but the stent could not be opened.The doctor changed to a new 4mmx30mm enterprise 2 intracranial neurovascular stent (encr403012, 6610181) but the same issue occurred.The third stent was switched to complete the surgery.There was no patient injury reported.
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Initial reporter phone: (b)(6).The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.One picture was received, and the review was made by an independent physician the results are shown below: ¿the description seems to suggest that the final stent did work.The single still image provided shows the stent being deployed in a tight curve with a returning segment (dipping mca).The observed landing zone is too short to allow opening of the distal portion of the stent resulting in all stent struts pointing straight ahead into the opposite wall.This could have been avoided by more distal opening of 50% of the stent with subsequent pull back to the target location, once the distal portion of the device opened.These curvatures are a known challenges for any stent, and only the kind of manipulation described, or taking a longer device and landing more distally, may help overcome this difficulty¿.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The company is seeking this information through the event investigation.This report is being submitted pursuant to the provisions of 21 cfr, part 4.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.This is one of two products involved with the complaint and the associated manufacturer report numbers are 3008114965-2022-00574.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
Additional Manufacturer Narrative
Product complaint # (b)(4).Updated sections on this medwatch: b4, b5, d9, g3, g6, h2, h3 and h10.Section b5: additional information received confirmed that the stents deployed but failed to expand.It is unknown the cause of the alleged product malfunctions.There was no severe vascular tortuosity at the target site.The system was used with the recommended microcatheter.The device nor the concomitant devices appear damaged.There was no resistance felt at any point of the procedure.It is unknown if it was necessary to remove the microcatheter.The product has been returned for evaluation and testing; however, the engineering evaluation has not been completed.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
Additional Manufacturer Narrative
Product complaint # (b)(4).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by the field, during a stent assist coil embolization, a 4.5x28mm enterprise intracranial neurovascular stent 12 mm de tip (enc452812, 6920544) arrived at the target position and the physician tried to release it, but the stent could not be opened.The doctor changed to a new 4mmx30mm enterprise 2 intracranial neurovascular stent (encr403012, 6610181) but the same issue occurred.The third stent was switched to complete the surgery.There was no patient injury reported.Additional information received confirmed that the stents deployed but failed to expand.It is unknown the cause of the alleged product malfunctions.There was no severe vascular tortuosity at the target site.The systems were used with the recommended microcatheter.The device nor the concomitant devices appear damaged.There was no resistance felt at any point of the procedure.It is unknown if it was necessary to remove the microcatheter.One picture was received, and the review was made by an independent physician the results are shown below: the description seems to suggest that the final stent did work.The single still image provided shows the stent being deployed in a tight curve with a returning segment (dipping mca).The observed landing zone is too short to allow opening of the distal portion of the stent resulting in all stent struts pointing straight ahead into the opposite wall.This could have been avoided by more distal opening of 50% of the stent with subsequent pull back to the target location, once the distal portion of the device opened.These curvatures are a known challenges for any stent, and only the kind of manipulation described, or taking a longer device and landing more distally, may help overcome this difficulty.A non-sterile codman enterprise® vascular reconstruction device 4mm x 30mm was contained in the decontamination pouch.Upon receiving the device, a visual inspection was performed, and it was noted that the stent was returned already detached from the unit.The delivery wire and the introducer were also returned separated, and no damages were noted on them.The device was inspected under microscopic magnification, and the deployed stent was observed in good conditions, there was no structural damage (i.E., no broken struts, no kinks).No other damages were noted.Customer complaint regarding the stent not being able to open was not confirmed since the stent was found fully expanded during the analysis.With the limited information available, the root cause of the reported failure remains inconclusive; however, there is no indication that the issue reported in the complaint results from a defect inherently related to the device.A device history record (dhr) of the lot number 6610181 was performed and it indicated this product was final inspection tested at lake region medical and was determined to be acceptable.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) do contain the following recommendations: ¿ do not apply undue force if resistance is encountered at any point during stent manipulation.Withdraw the unit and advance to a new one.¿ if resistance is felt while recapturing the stent, do not continue to recapture the device.Withdraw the infusion catheter slightly to unsheathe the stent (without exceeding the recapture limit), and then attempt to recapture the stent again.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.